Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
, 41 (7), 963-7

Arsenic Toxicity From Homeopathic Treatment

Affiliations
Case Reports

Arsenic Toxicity From Homeopathic Treatment

Dipankar Chakraborti et al. J Toxicol Clin Toxicol.

Abstract

Homeopathic medicine is commonly believed to be relatively harmless. However, treatment with improperly used homeopathic preparations may be dangerous.

Case reports: Case 1 presented with melanosis and keratosis following short-term use of Arsenic Bromide 1-X followed by long-term use of other arsenic-containing homeopathic preparations. Case 2 developed melanotic arsenical skin lesions after taking Arsenicum Sulfuratum Flavum-1-X (Arsenic S.F. 1-X) in an effort to treat his white skin patches. Case 3 consumed Arsenic Bromide 1-X for 6 days in an effort to treat his diabetes and developed an acute gastrointestinal illness followed by leukopenia, thrombocytopenia, and diffuse dermal melanosis with patchy desquamation. Within approximately 2 weeks, he developed a toxic polyneuropathy resulting in quadriparesis. Arsenic concentrations in all three patients were significantly elevated in integument tissue samples. In all three cases, arsenic concentrations in drinking water were normal but arsenic concentrations in samples of the homeopathic medications were elevated.

Conclusion: Arsenic used therapeutically in homeopathic medicines can cause clinical toxicity if the medications are improperly used.

Similar articles

See all similar articles

Cited by 5 PubMed Central articles

Publication types

MeSH terms

LinkOut - more resources

Feedback